Alert archive / Nebraska / Areal Flood Warnings in 2021

Areal Flood Warning 7, NWS North Platte, NE

August 20, 2021Chase County, Hayes County, Perkins County, Nebraska

NWS North Platte, NE issued this areal flood warning at Aug 20, 2021, 7:35 PM MDT for Chase County, Hayes County, Perkins County, Nebraska. It was in force for 21 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 20, 2021, 7:35 PM MDT (01:35 UTC)
Expired
Aug 21, 2021, 5:00 PM MDT
In force
21 hr
Issued by
NWS North Platte, NE
Area
Storm-based polygon
Flood severity
None

Counties Chase County, NE, Hayes County, NE, Perkins County, NE

The radar

The Goodland radar (KGLD), 142 km from the middle of the area, began a volume at 01:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 1.6 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2021-08-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2021-08-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2610 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
12 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

132 
WGUS43 KLBF 210135
FLWLBF

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service North Platte NE
735 PM MDT Fri Aug 20 2021

NEC029-085-135-212300-
/O.NEW.KLBF.FA.W.0007.210821T0135Z-210821T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Chase NE-Hayes NE-Perkins NE-
735 PM MDT Fri Aug 20 2021 /835 PM CDT Fri Aug 20 2021/

The National Weather Service in North Platte has issued a

* Flood Warning for...
  Chase County in southwestern Nebraska...
  Northwestern Hayes County in southwestern Nebraska...
  Southwestern Perkins County in southwestern Nebraska...

* Until 500 PM MDT Saturday /600 PM CDT Saturday/.

* At 735 PM MDT /835 PM CDT/, emergency management reported flooding 
  in the warned area due to heavy rainfall from Thursday evening.

* Some locations that may experience flooding include...
  Imperial, Venango, Lamar, Champion, Enders Reservoir State 
  Recreation Area, Enders, Crete, Chase, Wanamaker State Wildfire 
  Management Area, Church Grove Campground, Center Dam Campground, 
  Area A Campground and Brandon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Stay away from flood waters. River banks and culverts can become 
unstable and unsafe.

&&

LAT...LON 4081 10205 4080 10189 4066 10168 4066 10143
      4069 10135 4069 10116 4065 10110 4053 10114
      4040 10146 4037 10205

$$

Snively/Taylor
1 follow-up statement
415 
WGUS83 KLBF 212255
FLSLBF

Flood Statement
National Weather Service North Platte NE
455 PM MDT Sat Aug 21 2021

NEC029-085-135-212305-
/O.EXP.KLBF.FA.W.0007.000000T0000Z-210821T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Chase NE-Hayes NE-Perkins NE-
455 PM MDT Sat Aug 21 2021 /555 PM CDT Sat Aug 21 2021/

...FLOOD WARNING WILL EXPIRE AT 5 PM MDT/6 PM CDT/ THIS AFTERNOON 
FOR CHASE, NORTHWESTERN HAYES AND SOUTHWESTERN PERKINS COUNTIES...

Flood waters have receded. Flooding is no longer expected to pose a 
threat. Please continue to heed remaining road closures.

LAT...LON 4081 10205 4080 10189 4066 10168 4066 10143
      4069 10135 4069 10116 4065 10110 4053 10114
      4040 10146 4037 10205

$$

Taylor

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this areal flood warning went out at Aug 20, 7:07 PM MDT, 28 minutes earlier.

Area forecast discussion, Aug 20, 7:07 PM MDT, 28 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
807 PM CDT Fri Aug 20 2021

.SHORT TERM...(This evening through Saturday night)
Issued at 215 PM CDT Fri Aug 20 2021

In the short term, the system that resulted in heavy rainfall
across western Nebraska last night will continue to move ENE out
of the area. In its wake, high pressure will build in and leave
the short term calm and dry.

As such, behind the front tonight, winds will be northwesterly.
They will be a bit stronger at first (10-20kts), but
eventually weaken to be around 5 kts or so by morning. This flow
ushers in cooler, drier air. As a result, will see a significant
drop in dwpts to the upper 40s/50s. This will leave the region
feeling much drier than the last couple days. The cooler air will
also be noticeable as overnight lows drop into the
upper 40s in the Panhandle, to lower 50s in central Nebraska
tonight. Additionally, it will be evident during the day tomorrow as
low level CAA results in widespread highs in the 70s. Lastly,
subsequent subsidence from high pressure will leave skies clear
for the duration of the short term.

.LONG TERM...(Sunday through Friday)
Issued at 215 PM CDT Fri Aug 20 2021

Low amplitude, upper level ridging is expected to dominate in the
long term. A couple of boundaries and shortwaves coming through
Nebraska will allow for some low chance pops, otherwise a pretty
quiet long term.

Sunday, a warm and then cold front will work their way through the
Sandhills replacing the high pressure regime from the short term.
The cold front, assisted by jet dynamics, is expected to kick off
some showers and thunderstorms over Nebraska. During the day
Sunday, moisture from the Gulf will work its way back into western
Nebraska, as signified by dwpts returning to the 60s, and PWATs
returning to above normal (1-1.5"). Currently confidence is low on
exact location of precip as models like the GFS place it to our
east, but others like the NAM place it over the Sandhills. After
collaboration with the neighbors, decided to keep inherited long
term PoPs in place, but will need to keep an eye on subsequent
runs to determine if PoP location needs adjusting.

As for severe potential, it will depend on where things
ultimately fall in real time. Regardless, models advertise upwards
of 2000+ SBCAPE, and 1500+ of MUCAPE. Instability is further
apparent as lapse rates steepen to 8C/km by the afternoon. Could
see some hail and strong winds develop, but will have to see
subsequent runs to deduce full severe threat.

After Sunday, the next chance for showers and thunderstorms comes
Wednesday as a shortwave kicks through.

&&

.AVIATION...(For the 00Z TAFS through 00Z Saturday evening)
Issued at 758 PM CDT Fri Aug 20 2021

VFR conditions will prevail the next 24 hrs across western and
north central Nebraska. Gusty winds from the west this evening
will decrease overnight and become light from the southeast by
Saturday afternoon.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...Sinclair
LONG TERM...Sinclair
AVIATION...Taylor
Hazardous weather outlook, Aug 20, 3:06 PM MDT, 4 hours 29 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
406 PM CDT Fri Aug 20 2021

NEZ004>010-022>029-035>038-056>059-069>071-094-212115-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-
Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-
Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
406 PM CDT Fri Aug 20 2021 /306 PM MDT Fri Aug 20 2021/

This Hazardous Weather Outlook is for portions of western and
north central Nebraska.

.DAY ONE...TONIGHT.

Flooding will continue across portions of Perkins, Chase, and
Hayes Counties. Heavy rainfall from 2 to 4 inches with local
amounts over 6 inches has fallen from recent thunderstorms. Some
area roads may be covered with water or washed out. Flooding is
also occurring along some area creeks, including the Frenchman
Creek south of Lamar and portions of the Stinking Water Creek. A
flood advisory is also in effect for the North Platte River near
North Platte this weekend.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

Flooding may continue this weekend across portions of Chase and
Hayes County for creeks including the Frenchman Creek and
Stinking Water Creek.

Scattered storms are possible Sunday across north central into
central Nebraska, some storms may become severe.

.SPOTTER INFORMATION STATEMENT...

Please relay any information about observed severe weather to the
NWS.

&&

More information can be found on our website at
www.weather.gov/northplatte

Roberg

Nearby

Areal Flood Warnings in Nebraska, 2021Every areal flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.